Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 137, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 31, 2005, 8:06 AM EST for Meriwether County, Pike County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2005, 8:06 AM EST (13:06 UTC)
- Expired
- Mar 31, 2005, 8:30 AM EST
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Meriwether County, GA, Pike County, GA
The radar
The Atlanta radar (KFFC), 34 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 311306 SVRFFC GAC199-231-311330- /O.NEW.KFFC.SV.W.0137.050331T1306Z-050331T1330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 806 AM EST THU MAR 31 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA PIKE COUNTY IN WEST CENTRAL GEORGIA * UNTIL 830 AM EST * AT 803 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WOODBURY...AND MOVING NORTHEAST AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZEBULON. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3302 8464 3288 8460 3317 8424 3321 8443 $$
2 follow-up statements
000 WWUS52 KFFC 311315 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 815 AM EST THU MAR 31 2005 GAC199-231-311330- /O.CON.KFFC.SV.W.0137.000000T0000Z-050331T1330Z/ PIKE-MERIWETHER- 815 AM EST THU MAR 31 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 AM EST FOR EAST CENTRAL MERIWETHER AND PIKE COUNTIES... AT 808 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MOLENA...OR ABOUT 12 MILES NORTHEAST OF MANCHESTER...MOVING NORTHEAST AT 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEAL... CONCORD...ZEBULON AND WILLIAMSON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM EST THURSDAY MORNING FOR NORTHWESTERN GEORGIA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3302 8464 3288 8460 3317 8424 3321 8443 $$
000 WWUS52 KFFC 311329 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 829 AM EST THU MAR 31 2005 GAC199-231-311339- /O.EXP.KFFC.SV.W.0137.000000T0000Z-050331T1330Z/ PIKE-MERIWETHER- 829 AM EST THU MAR 31 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MERIWETHER AND PIKE COUNTIES EXPIRES AT 830 AM EST... IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3302 8464 3288 8460 3317 8424 3321 8443 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 5:15 AM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 31, 5:15 AM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EST THU MAR 31 2005 .SHORT TERM... RATHER BUSY THIS MORNING WITH FLOODING POTENTIAL AND SEVERE WEATHER. WENT WITH A BLEND OF THE GFS/ETA THROUGH DAY 3. ETA IS COMING MORE IN LINE WITH GFS PER THE SURFACE LOW POSITION REMAIN TO OUR WEST THURSDAY NIGHT AND MOVING NORTHWEST FRIDAY. THIS WILL KEEP MOST OF THE CWA IN THE WARM SECTOR FRIDAY. THIS WILL KEEP THE CWA IN A FLOODING/SEVERE WEATHER THREAT NOT ONLY TODAY...BUT ALSO AGAIN ON FRIDAY UNTIL THE COLD FRONT PASSES BY. STRONG NORTHWEST WINDS FRIDAY NIGHT AND SATURDAY WITH GUSTS TO NEAR 30 MPH OVER MUCH OF THE CWA. AS FOR TODAY...HPC HAS AXIS OF HEAVY RAIN OVER NORTH GEORGIA...SHIFTING TO CENTRAL GEORGIA THIS AFTERNOON. THESE AREAS ARE ALREADY SATURATED AND THE FFG SHOWS THIS. FOR THIS REASON WILL ISSUE A FLASH FLOOD WATCH FOR PARTS OF NORTH AND CENTRAL GA FOR TODAY. .LONG TERM... BUMPED UP THE WIND SPEEDS AND GUSTS ON SATURDAY WITH COOLER TEMPS THAT ARE IN LINE WITH THE NEW GUIDANCE. OTHERWISE NO CHANGES PLANNED. && .AVIATION... LINE OF EXTENSIVE CONVECTION IN WARM AIR AHEAD OF SLOW MOVING COLD FRONT WILL BE THE THING TO WATCH. MOST CEILINGS ASSOCIATED WITH PCPN HAVE COME DOWN TO 2500-5000 FT. WILL NEED TO WATCH FOR IFR CEILINGS ASSOCIATED WITH HEAVIER PCPN. EXPECT IFR VSBYS DUE TO HEAVY SHOWERS AND T-STORMS. SURFACE WINDS GENERALLY S WILL TREND TO THE SW 10 KTS OR LESS. CONVECTION HAS CAUSED THE WIND DIRECTIONS AND SPEEDS TO BE HIGHLY VARIABLE. BDL && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 71 57 66 44 / 80 60 100 40 ATHENS 71 54 69 47 / 90 40 100 60 GAINESVILLE 69 55 65 46 / 80 40 100 60 ROME 74 55 66 45 / 80 60 90 50 COLUMBUS 76 62 73 49 / 80 70 100 40 MACON 74 60 73 50 / 90 60 100 60 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...FLASH FLOOD WATCH PARTS OF NORTH AND CENTRAL GEORGIA TODAY. && 17/99
Hazardous weather outlook, Mar 31, 2:46 AM EST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 246 AM EST THU MAR 31 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010745- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 246 AM EST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED THUNDERSTORMS EXPECTED TODAY INTO THIS EVENING... .SYNOPSIS... A SLOW MOVING COLD FRONT APPROACHING THE TENNESSEE VALLEY THIS MORNING...WILL MOVE INTO NORTH GEORGIA TONIGHT AND BECOME NEARLY STATIONARY. .PRIMARY HAZARD... THE PRIMARY HAZARD WILL BE LARGE HAIL. DAMAGING WINDS WILL ALSO BE POSSIBLE. .DISCUSSION... AN INCREASINGLY MOIST AIRMASS WILL CONTINUE OVER THE AREA. A LOW LEVEL JET WILL INCREASE OVER THE AREA TODAY AS UPPER LEVEL DISTURBANCES MOVE ACROSS. CAPES OF 1000 TO 2000 CAN BE EXPECTED. THIS COULD LEAD TO LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION. .OTHER HAZARDS... HEAVY RAINFALL ASSOCIATED WITH THUNDERSTORMS COULD PRODUCE LOCALIZED FLOODING OR FLASH FLOODING. .DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL ON FRIDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. BDL
In the hours before
Local storm report, Mar 31, 3:20 AM EST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 AM EST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM HAIL 5 W THOMASTON 32.89N 84.41W
03/31/2005 0.75 INCH UPSON GA LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL.
&&
FFCUSRSpecial weather statement, Mar 31, 5:00 AM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EST THU MAR 31 2005 GAZ071-072-081-082-311030- 500 AM EST THU MAR 31 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 30 TO 40 MPH WINDS IN CRAWFORD...BIBB...JONES AND MONROE COUNTIES UNTIL 530 AM EST... AT 456 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FORSYTH TO ROBERTA...MOVING NORTHEAST AT 50 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 530 AM EST.
Special weather statement, Mar 31, 5:04 AM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 504 AM EST THU MAR 31 2005 GAZ061-062-073-311030- 504 AM EST THU MAR 31 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 30 TO 40 MPH WINDS IN BALDWIN...HANCOCK AND WARREN COUNTIES UNTIL 530 AM EST... AT 501 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 11 MILES WEST OF SPARTA TO 27 MILES SOUTHWEST OF SPARTA...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 530 AM EST.
Local storm report, Mar 31, 6:02 AM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 AM EST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL 3 N MACON 32.88N 83.66W
03/31/2005 0.88 INCH BIBB GA PUBLIC
0535 AM HAIL 3 S GRAY 32.96N 83.54W
03/31/2005 0.88 INCH JONES GA BROADCAST MEDIA
&&
17Special weather statement, Mar 31, 7:16 AM EST, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 716 AM EST THU MAR 31 2005 GAZ042-052-053-066-067-311315- 716 AM EST THU MAR 31 2005 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN...PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN TROUP...MERIWETHER...HEARD...COWETA AND CARROLL COUNTIES UNTIL 815 AM EST... AT 713 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM JUST WEST OF FRANKLIN...TO JUST WEST OF LAGRANGE...MOVING EAST AT 30 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 745 AM EST. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR HEARD...TROUP...AND MERIWETHER COUNTIES UNTIL 9 AM. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 31, 7:23 AM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
723 AM EST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM HAIL MILLEDGEVILLE 33.09N 83.24W
03/31/2005 0.75 INCH BALDWIN GA PUBLIC
&&
VSSThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:31 AM EST | Severe Thunderstorm Warning | FFC | Harris | 29 min |
| Mar 31, 2:27 AM EST | Severe Thunderstorm Warning | FFC | Talbot | 33 min |
| Mar 31, 2:47 AM EST | Severe Thunderstorm Warning | FFC | Upson | 30 min |
| Mar 31, 5:17 AM EST | Severe Thunderstorm Warning | FFC | Bibb, Jones, Monroe | 28 min |
| Mar 31, 5:40 AM EST | Severe Thunderstorm Warning | FFC | Baldwin, Jones | 35 min |
| Mar 31, 6:04 AM EST | Severe Thunderstorm Warning | FFC | Hancock | 28 min |
| Mar 31, 7:26 AM EST | Severe Thunderstorm Warning | FFC | Taliaferro, Warren | 34 min |
| Mar 31, 7:33 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 27 min |
| Mar 31, 8:17 AM EST | Flash Flood Warning | FFC | Harris, Heard, Meriwether, Troup | 3 hr |
| Mar 31, 8:44 AM EST | Severe Thunderstorm Warning | FFC | Upson | 16 min |
| Mar 31, 8:48 AM EST | Severe Thunderstorm Warning | FFC | Lamar | 27 min |
| Mar 31, 9:04 AM EST | Severe Thunderstorm Warning | FFC | Butts, Monroe | 26 min |
| Mar 31, 9:11 AM EST | Flash Flood Warning | FFC | Fulton | 6 hr |
| Mar 31, 9:20 AM EST | Severe Thunderstorm Warning | FFC | Crawford, Taylor | 25 min |
| Mar 31, 9:36 AM EST | Flash Flood Warning | FFC | Barrow, Butts, Carroll, Clayton, Cobb, Coweta and 18 more | 6 hr |
| Mar 31, 9:42 AM EST | Severe Thunderstorm Warning | FFC | Baldwin, Jones | 33 min |
| Mar 31, 9:45 AM EST | Flash Flood Warning | FFC | DeKalb, Fulton | 5 hr |
| Mar 31, 10:15 AM EST | Flash Flood Warning | FFC | Cobb | 5 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.